Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Suffering from anxiety, pain in right side of throat. Taking ciprofloxacin for UTI. Side effects of medication?

i am taking ciprofloxacin 500mg from 10/2/2013 for Uti . I was told i got very bad uti and need to take 7 day course two tablets for each day. I don t this my imagination or what I am getting anxiety/ feeling little edge and worrying and also just now noticed that my throat right side feel bit funny I don t know how to say so could you please help me I am also taking pressure pill for my pressure .
Asked On : Fri, 15 Feb 2013
Answers:  1 Views:  134
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi. thanks for asking in Healthcare Magic.

The antibiotic Ciprofloxacin is very effective against organisms causing urinary tract infections (UTI). It has wide spectrum of activity (effective against many bacteria). It has bactericidal activity (kills bacteria). It is cost effective ie., low cost and greater action. The dose of Ciprofloxacin in UTI is 250 mg twice a day for 3 to 5 days. You are taking a higher dose.

Ciprofloxacin can cause anxiety, dizziness, restlessness, impairment of concentration and inability to sleep. It also results in bad taste, swelling of lips and loss of appetite.

Ciprofloxacin is an enzyme inhibitor. It reduces the metabolism (destruction) of other drugs given along with it, thereby increasing their blood level. This will increase the side effects of drugs given along with Ciprofloxacin.

Anti hypertensive drugs like Prazosin, Clonidine and Alpha methyl Dopa can cause dry mouth. ACE inhibitors like Captopril can cause disgeusia (alteration of taste sensation), swelling of lips, headache and dizziness. Although these side effects are minimal with other ACE inhibitors like Enalapril, when taken along with Ciprofloxacin, these side effects may be more prominent as Ciprofloxacin increases the blood level of these drugs.

The side effects you are having can either be due to Ciprofloxacin itself or due to the anti hypertensive (pressure pill) you are taking, occuring due to the enzyme inhibitory action of Ciprofloxacin.

I hope this is useful to you.
Answered: Fri, 12 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor